Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Aug 27, 2006, 8:43 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2006, 8:43 PM CDT (01:43 UTC)
- Expired
- Aug 27, 2006, 9:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Carson County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 8:46 PM CDT | TORNADO | 2 Ssw Fritch, TX | END POINT OF TORNADO PATH REPORTED BY HUTCHINSON COUNTY EMERGENCY MANAGER THAT BEGAN AT 842 PM AND MOVED INTO CARSON COUNTY BEFORE DISSIPATING AT 846 PM. CONFIRMED BY SECOND OBSERVER |
| Aug 27, 8:50 PM CDT | TSTM WND DMG | Fritch, TX | METAL ROOF COMPLETELY TORN OFF OF 30X30 BUILDING IN DOUBLE DIAMOND SUBDIVISION |
| Aug 27, 8:50 PM CDT | TSTM WND DMG | Fritch, TX | NO POWER IN FRITCH - ONE LARGE TREE UPROOTED |
| Aug 27, 8:50 PM CDT | HAIL 1 | Fritch, TX | NO POWER IN FRITCH - ONE LARGE TREE UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 280143 TORAMA TXC065-233-280215- /O.NEW.KAMA.TO.W.0008.060828T0143Z-060828T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 843 PM CDT SUN AUG 27 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS SOUTHWESTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 915 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FRITCH...OR ABOUT 12 MILES WEST OF BORGER...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FRITCH... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR THE PANHANDLE OF OKLAHOMA. LAT...LON 3569 10161 3556 10162 3544 10142 3562 10142 $$ KRAMAR
1 follow-up statement
000 WWUS54 KAMA 280204 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 903 PM CDT SUN AUG 27 2006 TXC233-280213- /O.CAN.KAMA.TO.W.0008.000000T0000Z-060828T0215Z/ HUTCHINSON TX- 903 PM CDT SUN AUG 27 2006 ...THE TORNADO WARNING FOR HUTCHINSON COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HUTCHINSON COUNTY UNTIL 930 PM. LARGE HAIL AND DAMAGING WINDS COULD STILL AFFECT SOUTHWESTERN HUTCHINSON COUNTY THROUGH 930 PM. LAT...LON 3562 10162 3553 10162 3544 10142 3562 10142 $$ TXC065-280215- /O.CON.KAMA.TO.W.0008.000000T0000Z-060828T0215Z/ CARSON TX- 903 PM CDT SUN AUG 27 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHWESTERN CARSON COUNTY... AT 845 PM CDT...THE PUBLIC REPORTED A WALL CLOUD NEAR FRITCH. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED OVER NORTHWESTERN CARSON COUNTY...OR ABOUT 11 MILES SOUTHWEST OF BORGER...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3562 10162 3553 10162 3544 10142 3562 10142 $$ KRAMAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Aug 27, 2:52 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 27, 2:52 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT SUN AUG 27 2006 .DISCUSSION... SHORT TERM FORECAST CONCERNS WILL BE ANY SEVERE WEATHER DEVELOPING ACROSS THE PANHANDLES THROUGH TONIGHT. CLEARING ACROSS THE AREA HAS ALLOWED FOR BETTER SURFACE HEATING THAN YESTERDAY WHICH IS ALREADY CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP TO OUR NORTHWEST AND SOUTHEAST. DIFFLUENCE AHEAD OF A MID AND UPPER LEVEL TROUGH ROTATING EAST OUT OF THE SOUTHERN ROCKIES SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO INCREASE FIRST IN EASTERN NEW MEXICO...THEN SPREAD EAST INTO OUR CWA THIS EVENING AND OVERNIGHT. FORECAST SOUNDINGS SHOW DECENT INSTABILITY AROUND 2K J/G BUT WITH WEAK 0-3KM SHEAR PRIMARY THREAT SHOULD BE HAIL. MOST OF THE CONVECTION SHOULD BE DONE BY DAWN AS A SECONDARY SURGE OF COOL NORTHERLY AIR INVADES IN THE WAKE OF THE PASSING UPPER TROUGH. TEMPERATURES SHOULD GRADUALLY REBOUND THE REMAINDER OF THE WEEK UNTIL THE NEXT COLD FRONT LATE FRIDAY OR EARLY SATURDAY. LATEST GFS HAS SPED THE PROGRESS OF THE FRONT UP TO MOVING IT THROUGH BEFORE PEAK HEATING ON FRIDAY...BUT I FEEL THIS IS A BIT FAST. ENSEMBLE GFS AND ECMWF CONTINUE TO SHOW THE FRONT MOVING THROUGH EARLY SATURDAY. PLUS I DO NOT LIKE THE LOOK OF THE HIGHLY AMPLIFIED...YET LOW WAVELENGTH UPPER PATTERN THE LATEST GFS HAS SET UP. SO WILL GO ABOVE GUIDANCE FOR FRIDAY AND BELOW GUIDANCE FOR SATURDAY. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 82 60 82 / 40 20 10 10 BEAVER OK 60 81 59 83 / 30 10 10 10 BOISE CITY OK 59 79 55 82 / 30 10 10 10 BORGER TX 66 85 64 85 / 30 10 10 10 BOYS RANCH TX 62 84 61 85 / 40 20 10 10 CANYON TX 59 82 58 84 / 40 20 10 10 CLARENDON TX 65 85 63 84 / 40 20 10 10 DALHART TX 60 80 57 83 / 40 20 10 10 GUYMON OK 60 84 59 83 / 30 10 10 10 HEREFORD TX 59 80 59 83 / 50 30 10 10 LIPSCOMB TX 61 83 59 84 / 30 10 0 10 PAMPA TX 65 81 62 81 / 30 20 10 10 SHAMROCK TX 66 87 62 85 / 40 20 10 10 WELLINGTON TX 68 87 64 86 / 60 20 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
Hazardous weather outlook, Aug 27, 3:20 PM CDT, 5 hours 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT SUN AUG 27 2006 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 320 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MAINLY IN THE CENTRAL TO SOUTHERN TEXAS PANHANDLE. THEN A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY MAINLY IN THE WESTERN OKLAHOMA PANHANDLE...AND AGAIN FROM THURSDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Aug 27, 7:19 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 719 PM CDT SUN AUG 27 2006 TXZ019-280045- DONLEY TX- 719 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORM IN NORTHERN DONLEY COUNTY... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HOWARDWICK MOVING EAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHERN DONLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Local storm report, Aug 27, 7:30 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SUN AUG 27 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 6 NNW CACTUS 36.12N 102.05W
08/27/2006 E0.88 INCH SHERMAN TX PUBLIC
PENNY TO NICKEL SIZE HAIL FELL UNTIL 717 PM...NEARLY
COVERED THE GROUND...ALONG WITH STRONG WINDS
&&
MKLocal storm report, Aug 27, 7:34 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT SUN AUG 27 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL CACTUS 36.04N 102.01W
08/27/2006 E0.88 INCH MOORE TX LAW ENFORCEMENT
AT THE COTTON GIN ON U.S. HIGHWAY 287
&&
KJSLocal storm report, Aug 27, 7:49 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT SUN AUG 27 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 NW DUMAS 35.91N 102.03W
08/27/2006 E0.88 INCH MOORE TX TRAINED SPOTTER
&&
GWLocal storm report, Aug 27, 8:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT SUN AUG 27 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 10 N DUMAS 36.01N 101.97W
08/27/2006 E0.88 INCH MOORE TX LAW ENFORCEMENT
&&
DHSpecial weather statement, Aug 27, 8:15 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 815 PM CDT SUN AUG 27 2006 TXZ006-280145- HARTLEY TX- 815 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY COUNTY... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN HARTLEY COUNTY MOVING SOUTH AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 56 min |
| Aug 27, 7:53 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 67 min |
| Aug 27, 8:34 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 56 min |
| Aug 27, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 62 min |
| Aug 27, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 60 min |
| Aug 27, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 54 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.